Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 42, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 4, 2001, 3:36 PM CDT for Adair County, Kentucky. It was in force for 9 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 4, 2001, 3:36 PM CDT (20:36 UTC)
- Expired
- Jun 4, 2001, 3:45 PM CDT
- In force
- 9 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Adair County, KY
The radar
The Louisville radar (KLVX), 113 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 3:40 PM CDT | Thunderstorm Wind 60 E | Columbia, KY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 1:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.6 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1202 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 716 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 042036 SVRSDF KYC001-042045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 336 PM CDT MON JUN 4 2001 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN ADAIR COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 345 PM CDT * AT 335 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER PELLYTON...OR ABOUT 30 MILES WEST OF SOMERSET...MOVING EAST AT 35 MPH. THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS. IF YOU ARE IN THIS STORM'S PATH...TAKE COVER IMMEDIATELY IN A STURDY STRUCTURE UNTIL IT HAS PASSED. STAY AWAOY FROM WINDOWS AND ANY DOWNED POWER LINES. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. COX
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:15 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 4, 2:15 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 315 PM EDT MON JUN 4 2001 DISCUSSION WILL BE SHORTENED DUE TO SVR WX. WARM FRONT WILL MOVE NORTH SLOWLY. WITH THIS FRONT IN THE VCNTY AND WARM AND UNSTABLE AIR TO THE SOUTH...TSRA MAY FORM AT ABOUT ANY TIME TONIGHT INTO TUESDAY NIGHT. COLD FRONT FINALLY MOVES IN ON WED BRINGING HIER POPS. NO MODEL QPF TAKEN LITERALLY...WILL USE BLEND WITH STRESS ON ETA. FWC/MAV CLOSE AND WILL FOLLOW. IN BRIEF: LIKELY POPS TONIGHT S DUE TO CURRENT CONVECTION WITH 40-50 POPS ELSEWHERE. WILL USE SCTD WORDING AND 40-50 POPS TUESDAY. 30-40 POPS TUE NIGHT AND LIKELY POPS WED ALL FORECAST AREA. CHC POPS WED NIGHT. '.SDF...NONE. CS
In the hours before
Local storm report, Jun 4, 2:32 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
332 PM EDT MON JUN 04 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0320 PM SONORA KY 70 MPH TSTM GUST
06/04/01 HARDIN POWER LINES DOWN.
DIME-SIZED HAIL.
0331 PM BONNIEVILLE KY .75 INCH HAIL
06/04/01 HART REPORTED BY EMERGENCY
MANAGEMENT.Local storm report, Jun 4, 2:42 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
342 PM EDT MON JUN 04 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0335 PM HODGENVILLE KY WIND DAMAGE
06/04/01 LARUE TREES DOWN ON KY 210.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jun 4, 3:04 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
404 PM EDT MON JUN 04 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM SALOMA KY .75 INCH HAIL
06/04/01 TAYLOR REPORTED BY EMERGENCY
MANAGEMENT.
0400 PM SALOMA KY WIND DAMAGE
06/04/01 TAYLOR TREES DOWN. REPORTED BY
EMERGENCY MANAGEMENT.Local storm report, Jun 4, 3:09 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
409 PM EDT MON JUN 04 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....n
0400 PM LEBANON KY WIND DAMAGE
06/04/01 MARION POWERS LINES DOWN.
REPORTED BY EMERGENCY
MANAGEMENT.Local storm report, Jun 4, 3:24 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
424 PM EDT MON JUN 04 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM GLASGOW KY WIND DAMAGE
06/04/01 BARREN TREES DOWN ACROSS POWER
LINES. REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jun 4, 3:33 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
433 PM EDT MON JUN 04 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0432 PM STANFORD KY .75 INCH HAIL
06/04/01 LINCOLN REPORTED BY EMERGENCY
MANAGEMENT.The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 6:30 AM CDT | Flash Flood Warning | LMK | Green, Hart | 2 hr |
| Jun 4, 7:25 AM CDT | Flash Flood Warning | LMK | Adair, Casey, Russell | 2 hr |
| Jun 4, 1:13 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Grayson, Ohio | 47 min |
| Jun 4, 1:36 PM CDT | Severe Thunderstorm Warning | LMK | Hardin | 24 min |
| Jun 4, 1:49 PM CDT | Severe Thunderstorm Warning | LMK | Butler | 26 min |
| Jun 4, 1:58 PM CDT | Severe Thunderstorm Warning | LMK | Grayson, Hardin | 32 min |
| Jun 4, 2:16 PM CDT | Severe Thunderstorm Warning | LMK | Larue | 29 min |
| Jun 4, 2:29 PM CDT | Severe Thunderstorm Warning | LMK | Hart | 16 min |
| Jun 4, 2:34 PM CDT | Severe Thunderstorm Warning | LMK | Green, Taylor | 41 min |
| Jun 4, 2:35 PM CDT | Severe Thunderstorm Warning | LMK | Edmonson | 25 min |
| Jun 4, 2:38 PM CDT | Severe Thunderstorm Warning | LMK | Marion | 37 min |
| Jun 4, 2:38 PM CDT | Tornado Warning | LMK | Edmonson | 22 min |
| Jun 4, 2:50 PM CDT | Severe Thunderstorm Warning | LMK | Barren, Hart | 40 min |
| Jun 4, 3:12 PM CDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Lincoln | 48 min |
| Jun 4, 3:46 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Russell | 29 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.